MAUDE Adverse Event Report: RESPIRONICS, INC. WISP MASK; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. WISP MASK; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number 1094051
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Headache (1880); Cognitive Changes (2551)
Date of Event 11/18/2019
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer became aware of an allegation from a user that while using the wisp mask with magnetic clips with his cpap device, he reported that he experienced headaches right after he started using it.The user reports he wore the mask with magnets a few years before he realized that the headaches and cognitive issues from the headaches were from the magnets in his mask.The user reported several cat scans and a visit to the hospital for the shunt in his head to be adjusted.The user reported he stopped using his mask when his cpap machine broke (b)(6) 2019.The user no longer has the wisp mask with the magnetic clips.No product will be returning for investigation.The wisp instructions for use includes the following warnings: the headgear clips contain magnets.Contact your healthcare professional before you use this mask.Some medical devices may be affected by magnetic fields.The magnetic clips in this mask should be kept at least 2 in.(50 mm) away from any active medical device with special attention to implanted devices such as pacemakers, defibrillators and cochlear implants.Do not use in or near magnetic resonance imaging (mri) equipment.Keep unassembled magnetic headgear clips out of reach of children.In case of accidental swallowing, seek medical assistance immediately.This report will be filed as an initial-final report.We will continue to monitor these complaints regarding magnets.If any additional information is received, a follow up report will be filed.

Brand Name
WISP MASK
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15206
2673970028
MDR Report Key13666050
Report Number2518422-2022-07487
Device Sequence Number4995802
Product Code BZD
UDI-Device Identifier00606959006829
UDI-Public00606959006829
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K 121631
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1094051
Device Catalogue Number1094051
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2019
Initial Report FDA Received Date03/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PAP DEVICE- NO SN PROVIDED
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Patient SexMale